Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 54, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 4, 2000, 1:09 AM EDT for Randolph County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 1:09 AM EDT (05:09 UTC)
- Expired
- Aug 4, 2000, 3:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 169 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 040511 FFWRLX WVC083-040715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 109 AM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN RANDOLPH COUNTY IN WEST VIRGINIA... * UNTIL 315 AM EDT... * AT 102 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER EXTREME WEST CENTRAL RANDOLPH COUNTY...OR ABOUT 18 MILES NORTHEAST OF WEBSTER SPRINGS. . FLOODING WILL BE NEAR HELVETIA. <<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3872 8028 3866 8026 3869 8010 3876 8014
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:30 PM EDT, 11 hours 39 minutes earlier.
Area forecast discussion, Aug 3, 1:30 PM EDT, 11 hours 39 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-040830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 130 PM EDT THU AUG 3 2000 CHANGES FROM PREVIOUS FORECAST ADDING PRECIPITATION TO FORECAST FRIDAY AND FRIDAY EVENING OVER SOUTHERN HALF OF FORECAST AREA. HIGH BEHIND FRONT LOOKS TOO WEAK TO PROVIDE GOOD PUSH WHILE HIGH OVER SOUTHEAST U.S. MAINTAINS STRENGTH. IN ADDITION...SHORT WAVE DROPPING DOWN WILL HOLD UP FRONT AND PROVIDE A KICK LATE AFTERNOON AND EVENING FRIDAY. EXPECT FRONT TO HANG UP FRIDAY VICINITY OF SOUTHERN WEST VIRGINIA UNTIL SHORT WAVE GOES BY. BY SATURDAY MORNING THE FRONT SHOULD BE JUST SOUTH OF FORECAST AREA BUT SHOULD NOT GO MUCH FURTHER. WARM FRONT RETURN SATURDAY NIGHT AND SUNDAY. MOS TEMPERATURES LOOK GENERALLY REASONABLE SO MAY ONLY DECREASE THEM SOME...ESPECIALLY ON LOWS BEHIND FRONT...AS MOS PLAYS LOWS TO HIGH. .RL"X... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/AAR
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:18 AM EDT | Flash Flood Warning | RLX | Upshur | 117 min |
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.